zbMATH — the first resource for mathematics

Rauzy tilings and bounded remainder sets on the torus. (English, Russian) Zbl 1158.11331
J. Math. Sci., New York 137, No. 2, 4658-4672 (2006); translation from Zap. Nauchn. Semin. POMI 322, 83-106 (2005).
Summary: For the two-dimensional torus \(\mathbb{T}^2\), we construct the Rauzy tilings \(d_0\supset d_1 \supset\cdots\supset d_m \supset\dots\), where each tiling \(d_{m+1}\) is obtained by subdividing the tiles of \(d_m\). The following results are proved.
Any tiling \(d_m\) is invariant with respect to the torus shift \(S(x) = x+\binom{\zeta}{\zeta^2 } \bmod \mathbb Z_2\), where \(\zeta^{-1}> 1\) is the Pisot number satisfying the equation \(x^3-x^2-x-1 = 0.\)
The induced map \(S^{(m)} = S|_{B^md}\) is an exchange transformation of \(B^md\subset\mathbb{T}^2 \), where \(d = d_0\) and \(B = \left(\begin{smallmatrix} -\zeta & -\zeta\\ 1-\zeta^2 & \zeta^2 \end{smallmatrix}\right)\).
The map \(S(m)\) is a shift of the torus \(B^md\simeq \mathbb{T}^2\), which is affinely isomorphic to the original shift \(S\). This means that the tilings \(d_m\) are infinitely differentiable.
If \(Z_N(X)\) denotes the number of points in the orbit \(S^1(0),\) \(S^2(0),\dots, S^N(0)\) belonging to the domain \(B^md\), then, for all \(m\), the remainder \(r_N(B^md) = Z_N(B^md)-N\zeta^m\) satisfies the bounds \(-1.7 < r_N(B^md) < 0.5\).

11K99 Probabilistic theory: distribution modulo \(1\); metric theory of algorithms
11J71 Distribution modulo one
37B99 Topological dynamics
Full Text: DOI EuDML
[1] G. Rauzy, ”Nombres algébriques et substitutions,” Bull. Soc. Math. France, 110, 147–178 (1982). · Zbl 0522.10032
[2] V. G. Zhuravlev, ”One-dimensional Fibonacci tilings,” Izv. Ross. Akad. Nauk, Ser. Matem., in print. · Zbl 1168.11006
[3] S. Ferenczi, ”Bounded remainder sets,” Acta Arith., 61, 319–326 (1992). · Zbl 0774.11037
[4] S. Akiyma, ”On the boundary of self affine tilings generated by Pisot numbers,” J. Math. Soc. Japan, 54, 283–308 (2002). · Zbl 1032.11033 · doi:10.2969/jmsj/05420283
[5] A. Messaoudi, ”Propriétés arithmétiques et dynamiques du fractal de Rauzy,” J. Théorie Nombres de Bordeaux, 10, 135–162 (1998). · Zbl 0918.11048
[6] S. Ito and M. Kimura, ”On Rauzy fractal,” Japan J. Indust. Appl. Math., 8, 461–486 (1991). · Zbl 0734.28010 · doi:10.1007/BF03167147
[7] S. Ito and M. Ohtsuki, ”Modified Jacobi-Perron algorithm and generating Markov partitions for special hyperbolic toral automorphisms,” 16, No. 2, 441–472 (1993). · Zbl 0805.11056
[8] A. V. Shutov, ”On the distribution of fractional parts,” Chebyshev Sb., 5, No. 3, 111–121 (2004). · Zbl 1144.11060
[9] E. Hecke, ”Eber analytische Funktionen und die Verteilung von Zahlen mod. eins,” Math. Sem. Hamburg Univ., 1, 54–76 (1921). · JFM 48.0184.02 · doi:10.1007/BF02940580
[10] H. Kesten, ”On a cojecture of Erdös and Szüsz related to uniform distribution mod 1,” Acta Arith., 14, 26–38 (1973).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.